Indiana, 2023

Damaging Winds in Indiana, July 1 to 2, 2023

July 1 to 2, 2023 · NWS LMK · 10 events in 4 counties and zones

An anomalously strong mid- and upper-level trough for early July was centered over the Plains and gradually moved eastward toward the Ohio Valley on July 1st and 2nd, 2023. A meandering surface frontal boundary gradually became more well defined throughout this period, with a warm front lifting through the Ohio Valley on July 1st before a series of remnant outflow boundaries and a…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

An anomalously strong mid- and upper-level trough for early July was centered over the Plains and gradually moved eastward toward the Ohio Valley on July 1st and 2nd, 2023. A meandering surface frontal boundary gradually became more well defined throughout this period, with a warm front lifting through the Ohio Valley on July 1st before a series of remnant outflow boundaries and a convectively-enhanced cold frontal passage occurred July 2nd into the morning hours of July 3rd. Across central Kentucky and southern Indiana, there was ample fuel for convection, as temperatures in the mid-to-upper 80s and lower 90s and dewpoints in the low-to-mid 60s allowed for the development of over 2500 J/kg of mixed-layer CAPE. Since there was initially no predominant organizing feature for convection, multiple waves of showers and thunderstorms moved across the region on July 1st, producing intermittent instances of damaging straight-line winds and near-severe hail, primarily across southern Indiana. However, as the main trough and the surface cold front moved into the region on July 2nd, convection was better organized thanks to 40-45 knots of effective bulk shear in addition to moderate to high levels of instability. Convective development on July 2nd began during the early afternoon hours across southwestern Indiana and western Kentucky. Initially, convective mode was predominantly cellular, but cells gradually grew upscale through the afternoon into clusters and larger quasi-linear structures. Downdraft CAPE was over 1000 J/kg and significant hail parameter values exceeded 1 through most of the area; accordingly, strong to damaging winds and hail were the primary severe hazards observed during the afternoon and evening hours on July 2nd. However, there was just enough low-level helicity to facilitate the development of two weak tornadoes, one in Anderson County and the other in Casey County. Storms gradually subsided after sunset, with the severe threat ending across the region by midnight on July 3rd..

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 30, 8:50 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 30, 8:50 PM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
950 PM EDT Fri Jun 30 2023

.Forecast Update...
Issued at 945 PM EDT Fri Jun 30 2023

Storms continue to form along an instability and moisture gradient
this evening. There is currently a severe thunderstorm watch still in
effect for our southwestern counties. While storms are generally out
of the region currently, a isolated storm could still form. Some
LSRs included quarter to ping pong sized hail, downed trees, and
dense lightning.

CAMs have struggled with the convection for the past few days given
that the pattern we are in leads to more forecast uncertainty. In
the past few runs of the HRRR, it has suggested that the convection
forming over southern Illinois will reach the Ohio River Valley
tomorrow morning and then head south through the late afternoon as a
more mature MCS. SPC has the eastern portion of the region in an
enhanced risk area, and the rest in a slight risk. Major threats for
tonight and tomorrow are damaging winds and large hail. As the MCS
get closer to the region, we expect it to have a mature cold pool
associated with the convection so winds could gust 60-70mph.

Additionally, if the MCS does arrive later and move through the
region in the late afternoon, we would reach high temperatures in
the low-mid 90s tomorrow. This would further aid in the maintenance
of the MCS as it moves over the region.

&&

.Short Term...(This evening through Saturday)
Issued at 305 PM EDT Fri Jun 30 2023

...Multiple rounds of Strong to Severe Storms Possible...

Current surface analysis reveals a northwest to southeast oriented
boundary across our far southwestern CWA counties (Bowling Green
metro and surrounding areas). West of this boundary, temperatures
have soared into the 90s and dewpoints are in the mid to upper 70s,
with even some ~80 degree readings in far western Kentucky. Heat
indices have exceeded the 105 degrees F in these areas. East of the
boundary, persistent cloud cover has kept temperatures from rising
as high, with current (1830z) readings in the low to mid 80s for
many and dewpoints in the low to mid 70s. It appears this boundary
will not shift very much to the east for the remainder of the day,
which likely means that counties east of the boundary within the
heat advisory will not see heat indices to 105 degrees. As a result,
have gone ahead and cancelled the advisories early in these areas,
while continuing them for our far southwest.

While we're in a bit of a lull for rain and storms now, we will see
storm activity pick up again overnight. Models indicate that storms
will fire up along the aforementioned boundary in Missouri/Illinois
and western Kentucky late this afternoon into the evening hours and
push toward our region around or just shortly after sunset. By the
time storms arrive to our region, environment will feature modest
shear (25-35kts effective, possibly more in the north) and high
MUCAPE (+2500), which will support the potential for strong to
severe storms. Models typically weaken this activity as it pushes
eastward, but given higher amounts of elevated instability, would
not be surprised if activity persists longer than what some CAMs
suggest.

Confidence in the forecast details for tomorrow remain low, but it
appears that we could have lingering showers/storms during the
morning hours before seeing a brief lull in activity in the
afternoon. Several CAMs have been honing in on a line or broken
lines of storms pushing in from the west toward the end of the day
Saturday, which will be covered in greater detail within the long
term section.

In addition to the storm threat, there is also some concern that we
could touch low-end heat advisory criteria across our southern (near
TN) and western Kentucky counties. Should we end up a bit drier in
the morning and afternoon hours than expected, temperatures will
likely exceed current forecasts, and with dewpoints in the low to
mid 70s, heat indices would exceed 105 degrees. Given the potential
for multiple rounds of rain/storms in the morning and afternoon, and
for lingering cloud cover, confidence is not high enough to go with
a heat advisory at this time for Saturday.

.Long Term...(Saturday night through Friday)
Issued at 330 PM EDT Fri Jun 30 2023

Key Messages:

 - Organized showers and thunderstorms expected Saturday night and
Sunday; some strong to severe storms possible. Main severe threat
would be damaging winds; localized flooding issues possible.

 - Chances for showers and storms decreases for Monday and
Independence Day, hot and humid conditions continue through all of
next week.

Saturday Night - Sunday Night...

Considerable forecast uncertainty exists as we head into Saturday
night and Sunday. An approaching mid-level trough and H5 speed max
will swing through the mid-MS and OH valley, providing additional
dynamic support in the form of enhanced vertical wind shear. A weak
sfc cyclone will move eastward from the central Plains Saturday
afternoon into the lower Midwest on Sunday, bringing increased low-
level moisture to our region as it slides to our north. The
strongest signal for organized severe weather at this time appears
to come Saturday evening into the early hours of Sunday morning, as
convection is expected to fire on the leading edge of a H85
jet/theta-E gradient/sfc warm front. While there should be ample
MLCAPE (2000+ J/kg) across eastern MO/western KY to initially
sustain some sort of MCS, the picture becomes less clear once storms
enter our CWA. Typical diurnal instability trends will mean that
instability should be decreasing as convection overspreads the area,
and support from low-level warm advection looks to be insufficient
to overcome the overall downward trend in CAPE. However, improving
dynamic support may be able to sustain convection into our region,
and the margin is too small to dismiss the severe potential. Would
expect the main severe threat from storms to be gusty/damaging winds
as a mature cold pool should have developed by the time storms reach
the area. While expected rainfall amounts are not impressive on a
regional scale, localized higher totals could lead to some minor
flooding where the heaviest convective cores set up, although
convection should be fairly progressive.

Once convection dwindles Sat. night/early Sunday morning, there
should be a relative lull in shower/storm coverage through much of
the morning on Sunday. However, another round of showers/storms is
expected Sunday afternoon, with an overall similar setup to Saturday
night promoting similar expected severe/flooding hazards Sunday
afternoon/evening. By early Monday morning, the sfc low will move
into OH/western PA, with NW flow in its wake bringing drier air to
the region on Monday. This should help to taper shower/storm chances
Sunday night, with PoPs clearing gradually from west to east.

Monday - Thursday...

While it would be difficult to classify the system passing through
Sunday as a "cold" front considering expected temperatures remaining
in the 80s/lower 90s early next week, marginally drier air should
wrap around the western side of the sfc low/upper trough for Monday
and Tuesday. Meanwhile, a relatively weak flow pattern aloft in the
wake of the departing mid-level trough will remove much of the
dynamic support for organized convection. As a result, think that
Monday and Tuesday will bring considerably reduced chances for
afternoon showers/storms, with any convection that arises being more
of the "air mass" thunderstorms variety. Have trimmed PoPs below NBM
guidance, generally bringing them into the slight chance to chance
range. As alluded to earlier, temperatures should remain seasonably
warm, with highs in the mid-to-upper 80s/lower 90s and lows in the
upper 60s and lower 70s Monday and Tuesday.

By mid-week, a gradual pattern shift is expected with west coast
ridging allowing for troughing to try to sink into the
central/eastern CONUS. This should allow for a sfc cold front to
approach the area from the NW, although hot and humid conditions
will persist through the end of the current extended forecast
period. Increasing southwesterly flow ahead of the approaching
front/trough will cause a surge of higher moisture air to return to
the OH valley, and PoPs will increase as we head through the mid-
week time period. It's hard to nail down specifics at this time
given the amount of lead time, but guidance trends will be monitored
over the weekend to determine if there will be any severe/flooding
potential will the mid-late week storms.

&&

.Aviation...(00Z TAF Issuance)
Issued at 730 PM EDT Fri Jun 30 2023

Discussion:

Currently, radar shows strong storms in the southern portion of our
warning area that have produced hail and damaging winds. This is a
main concern for the BWG area, as storms are expected to continue to
form and travel over that region. Other regions remain clear for the
meantime.

Some storms are expected to form in southwestern Indiana around 04Z
and will move east-southeast over time. These storms are expected to
impact HNB and SDF. The environment to the east is not as conducive
for development so these are expected to weaken as they travel
eastward. By the time the line reaches LEX around 11Z, it should be
scattered showers and isolated storms.

Winds will remain light and variable overnight. In the wake of
storms, winds are expected to gust around 25-30kts.

Confidence: Models are struggling with the pattern that we are
currently in, so forecast confidence on timing and occurrence is low.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...SRM
Short Term...DM
Long Term...CSG
Aviation...SRM
Hazardous weather outlook, Jun 30, 2:46 PM EST, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
346 PM EDT Fri Jun 30 2023

INZ076>079-083-084-089>092-KYZ024-025-028>043-045>049-053>057-
063>067-076>078-081-082-012000-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Breckinridge-Meade-Hardin-Bullitt-
Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin-Scott KY-
Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-Boyle-
Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville,
Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville,
Liberty, Stanford, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
346 PM EDT Fri Jun 30 2023 /246 PM CDT Fri Jun 30 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

A round of strong to severe thunderstorms will be possible overnight.
Damaging winds and isolated large hail will be the main severe
weather threats. Heavy rainfall with the storms may result in
isolated flash flooding in spots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Several waves of strong to severe storms are still possible on
Saturday and again on Sunday. Damaging winds and large hail are the
primary hazards with locally heavy rainfall causing flash flooding
concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

GENERAL STORM MOTION OF THE DAY:

Storms will move from the northwest to the southeast at 20 to 30 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ023-026-027-061-062-070>075-012000-
Hancock-Ohio-Grayson-Butler-Edmonson-Logan-Warren-Simpson-Allen-
Barren-Monroe-
Including the cities of Lewisport, Hawesville, Hartford,
Leitchfield, Morgantown, Brownsville, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, and Tompkinsville
246 PM CDT Fri Jun 30 2023

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Heat indices through early evening will be above 105 degrees. Please
see the heat advisory product for more details.

A round of strong to severe thunderstorms will be possible overnight.
Damaging winds and isolated large hail will be the main severe
weather threats. Heavy rainfall with the storms may result in
isolated flash flooding in spots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Several waves of strong to severe storms are still possible on
Saturday and again on Sunday. Damaging winds and large hail are the
primary hazards with locally heavy rainfall causing flash flooding
concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

GENERAL STORM MOTION OF THE DAY:

Storms will move from the northwest to the southeast at 20 to 30 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM/CSG

In the hours before

Local storm report, Jun 30, 7:52 PM EST, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
852 PM EDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     Lightning        1 NNE Rapids            36.69N 86.46W
06/30/2023                   Simpson            KY   Emergency Mngr

            Lightning led to a barn fire.

&&

SRM
Local storm report, Jun 30, 7:55 PM EST, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
855 PM EDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     Hail             1 SE Franklin           36.71N 86.56W
06/30/2023  E1.00 inch       Simpson            KY   Emergency Mngr

            Dimes and Quarters near Franklin.

&&

SRM
Local storm report, Jun 30, 7:57 PM EST, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
857 PM EDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Dmg     1 E Adairville          36.67N 86.83W
06/30/2023                   Logan              KY   911 Call Center

            Tree down on Trimble Rd.

&&

JML
Special weather statement, Jun 30, 8:46 PM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
846 PM CDT Fri Jun 30 2023

KYZ027-062-010215-
Grayson KY-Edmonson KY-
846 PM CDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of south central
Grayson and northwestern Edmonson Counties through 915 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Brownsville, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ollie, Shrewsbury, Black Gold, Bee Spring, South, Prosperity,
Broadway, Sadler, Anneta, and Sweeden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and central Kentucky.

&&

LAT...LON 3725 8636 3736 8645 3745 8629 3725 8617
TIME...MOT...LOC 0145Z 253DEG 10KT 3732 8638

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 30, 11:29 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Louisville KY
1129 PM CDT Fri Jun 30 2023

KYZ023-024-010500-
Hancock KY-Breckinridge KY-
1129 PM CDT Fri Jun 30 2023

...Strong thunderstorms will impact portions of southeastern Hancock
and southern Breckinridge Counties through MIDNIGHT CDT...

At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hawesville to 8 miles northeast of
Whitesville. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Hardinsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3780 8682 3789 8677 3788 8665 3786 8666
      3784 8666 3786 8660 3787 8660 3782 8620
      3759 8629 3767 8665 3774 8682
TIME...MOT...LOC 0429Z 288DEG 38KT 3786 8670 3775 8674

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RAS
Special weather statement, Jun 30, 11:48 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
1148 PM CDT Fri Jun 30 2023

KYZ024-026-027-010515-
Grayson KY-Ohio KY-Breckinridge KY-
1148 PM CDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of western Grayson,
southwestern Breckinridge and central Ohio Counties through 1215 AM
CDT...

At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western Grayson,
central Ohio and southwestern Breckinridge Counties, including the
following locations... Horse Branch, Taffy, Steff, Ralph, Shreve,
Tousey, Windy Hill, Caneyville, Magan and Do Stop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3746 8703 3761 8697 3764 8648 3737 8642
TIME...MOT...LOC 0448Z 264DEG 45KT 3753 8692

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ALL

The radar

The Louisville radar (KLVX), 104 km away, was scanning. The volume nearest the first event began at 05:26 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 1, 12:25 AM EST
Where
Jefferson County, 0.63 mi NNW of Brooksburg
Measured
51 kt (59 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.739, -85.254

Trees were reported down in eastern Jefferson County near Brooksburg.

Thunderstorm Wind, Jefferson

When
July 1, 2:02 AM EST
Where
Jefferson County, Lancaster
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.830, -85.520

Multiple trees were blown down and a barn roof was damaged by strong thunderstorm winds.

Thunderstorm Wind, Dubois

When
July 1, 7:30 PM EST
Where
Dubois County, 0.69 mi N of Huntingburg
Measured
51 kt (59 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.310, -86.950

A tree was blown down onto a house and power lines in Huntingburg.

Thunderstorm Wind, Dubois

When
July 1, 7:31 PM EST
Where
Dubois County, 0.54 mi W of Huntingburg
Measured
51 kt (59 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.300, -86.960

A tree was blown over across a road in Huntingburg.

Thunderstorm Wind, Dubois

When
July 1, 7:40 PM EST
Where
Dubois County, 0.69 mi N of St Anthony
Measured
51 kt (59 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.330, -86.830

A tree was blown over onto a road.

Thunderstorm Wind, Perry

When
July 2, 1:50 PM EST
Where
Perry County, Oriole
Measured
51 kt (59 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.170, -86.500

Trees were blown down near Oriole.

Thunderstorm Wind, Crawford

When
July 2, 1:59 PM EST
Where
Crawford County, 0.69 mi N of Sulphur
Measured
51 kt (59 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.240, -86.470

Trees were blown over near Sulphur.

Thunderstorm Wind, Crawford

When
July 2, 2:18 PM EST
Where
Crawford County, 0.88 mi NE of Marengo
Measured
51 kt (59 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.380, -86.340

A large tree limb was blown down over the road near Marengo.

Thunderstorm Wind, Perry

When
July 2, 3:55 PM EST
Where
Perry County, Mt Pleasant
Measured
51 kt (59 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.120, -86.520

Trees were blown down near Mt. Pleasant.

Thunderstorm Wind, Perry

When
July 2, 4:02 PM EST
Where
Perry County, Derby
Measured
51 kt (59 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.030, -86.530

Trees were blown down in Derby.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2023Every state in 2023This day in weather historyWarnings in Indiana, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1128812, 1128814, 1128815, 1128818, 1128817, 1128819, 1128820, 1128821, 1128822, 1128823.